MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL COMBO BEATH PIN EA; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SàRL COMBO BEATH PIN EA; CANNULATED SURGICAL DRILL
Model Number 232453
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device serial or lot number was unknown; therefore, udi: (b)(4).Unknown.This event is associated with mfr# (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2020, it was observed that the combo beath pin device while the clinician was preparing the femoral tunnel using the combo drill with am offset.It was reported that the clinician did not engage the combo drill with the bone and started to drill while the end of the combo drill was at the nearest part of am offset so there was no space to turn around and it broke.It was reported that the broken tip was easily removed by the clinician.It was reported that there were no delays in the procedure.Or whether a like device was available for use.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was not returned after multiple attempts for device return, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.Should the device ever be received back in the future, this complaint file will be reopened at that time and an evaluation will be performed and documented.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
COMBO BEATH PIN EA
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11007775
Report Number1221934-2020-03868
Device Sequence Number3594389
Product Code HWE
UDI-Device Identifier10886705024544
UDI-Public10886705024544
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number232453
Device Catalogue Number232453
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1